Greedy approximation and the multivariate Haar system

Tom 161 / 2004

A. Kamont, V. N. Temlyakov Studia Mathematica 161 (2004), 199-223 MSC: 41A65, 41A46. DOI: 10.4064/sm161-3-1


We study nonlinear $m$-term approximation in a Banach space with regard to a basis. It is known that in the case of a greedy basis (like the Haar basis ${\mathcal H}$ in $L_p([0,1])$, $1< p< \infty $) a greedy type algorithm realizes nearly best $m$-term approximation for any individual function. In this paper we generalize this result in two directions. First, instead of a greedy algorithm we consider a weak greedy algorithm. Second, we study in detail unconditional nongreedy bases (like the multivariate Haar basis ${\mathcal H}^d={\mathcal H}\times \mathinner {\ldotp \ldotp \ldotp }\times {\mathcal H}$ in $L_p([0,1]^d)$, $1< p< \infty $, $p\not =2$). We prove some convergence results and also some results on convergence rate of weak type greedy algorithms. Our results are expressed in terms of properties of the basis with respect to a given weakness sequence.


  • A. KamontInstitute of Mathematics
    Polish Academy of Sciences
    Abrahama 18
    81-825 Sopot, Poland
  • V. N. TemlyakovDepartment of Mathematics
    University of South Carolina
    Columbia, SC 29208, U.S.A.

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek